MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the central vein.A 12.0 x40, 75cm gladiator balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the central vein.A 12.0 x40, 75cm gladiator balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient status was stable.It was further reported that the balloon ruptured at less than working pressure for few seconds.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a gladiator 12 x 40, 14atm, 75cm was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was present in the balloon which is indicative of a leak.The returned device was attached to an encore inflation unit and positive pressure was applied and liquid was observed to be leaking from a balloon pinhole located approximately 14mm proximally of the proximal marker band.An examination of the balloon material and proximal marker band identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination of the shaft of the device found no issues.A visual examination found no issues or damage to the markerbands of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11432991
Report Number2134265-2021-02912
Device Sequence Number3523230
Product Code LIT
UDI-Device Identifier08714729809555
UDI-Public08714729809555
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0025300898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer03/04/2021
04/01/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date03/16/2021
04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight55